Accessibility navigation

A non-vanishing property for the signature of a path

Boedihardjo, H. and Geng, X. (2019) A non-vanishing property for the signature of a path. Comptes Rendus Mathematique, 357 (2). pp. 120-129. ISSN 1631-073X

Text - Accepted Version
· Available under License Creative Commons Attribution Non-commercial No Derivatives.
· Please see our End User Agreement before downloading.


It is advisable to refer to the publisher's version if you intend to cite from this work. See Guidance on citing.

To link to this item DOI: 10.1016/j.crma.2018.12.006


We prove that a continuous path with finite length in a real Banach space cannot have infinitely many zero components in its signature unless it is tree-like. In particular, this allows us to strengthen a limit theorem for signature recently proved by Chang, Lyons and Ni. What lies at the heart of our proof is a complexification idea together with deep results from holomorphic polynomial approximations in the theory of several complex variables.

Item Type:Article
Divisions:Science > School of Mathematical, Physical and Computational Sciences > Department of Mathematics and Statistics
ID Code:81775


Downloads per month over past year

University Staff: Request a correction | Centaur Editors: Update this record

Page navigation